Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 58, NWS Eureka, CA

June 3, 2011

NWS Eureka, CA issued this small craft advisory at Jun 3, 2011, 2:54 AM PDT. It took effect at Jun 3, 2011, 6:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2011, 2:54 AM PDT (09:54 UTC)
In effect from
Jun 3, 2011, 6:00 AM PDT
Expired
Jun 3, 2011, 9:00 PM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WHUS76 KEKA 030954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 AM PDT FRI JUN 3 2011

PZZ470-032200-
/O.NEW.KEKA.SC.Y.0058.110603T1300Z-110603T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
254 AM PDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON. 

* WINDS: SE WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS
  AFTERNOON. WINDS WILL EASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-032230-
/O.NEW.KEKA.SC.Y.0058.110603T1600Z-110604T0100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 AM PDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PDT
THIS EVENING. 

* WINDS: SE WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS
  AFTERNOON. WINDS WILL EASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
312 
WHUS76 KEKA 032201
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PDT FRI JUN 3 2011

PZZ470-032315-
/O.EXP.KEKA.SC.Y.0058.000000T0000Z-110603T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
301 PM PDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ475-040400-
/O.EXT.KEKA.SC.Y.0058.000000T0000Z-110604T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 PM PDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: SE WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS WILL EASE
  LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
848 
WHUS76 KEKA 040353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PDT FRI JUN 3 2011

PZZ475-040500-
/O.EXP.KEKA.SC.Y.0058.000000T0000Z-110604T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 PM PDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS SO THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 3:28 PM PDT, 11 hours 26 minutes earlier.

Area forecast discussion, Jun 2, 3:28 PM PDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
328 PM PDT THU JUN 2 2011

.SYNOPSIS...
A SIGNIFICANT SYSTEM WILL BRING RAINFALL TO THE AREA FRIDAY
THROUGH MONDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
INTERIOR SUNDAY AFTERNOON THROUGH MONDAY. DRIER WEATHER WILL
RETURN TUESDAY.

&&

.DISCUSSION...A STRONG UPPER LOW WILL SHIFT SOUTH FROM THE GULF OF
ALASKA TONIGHT BRINGING WITH IT ABUNDANT RAINFALL FOR THE
CWA...PARTICULARLY THE SOUTHERN PORTION THROUGH MONDAY. MODELS
HAVE COME INTO GREAT AGREEMENT WITH CONSIDERABLE RAINFALL NOW
EXPECTED ACROSS MENDOCINO AND TRINITY COUNTIES BEGINNING FRIDAY
THROUGH MONDAY NIGHT. TOTAL ACCUMULATION FROM THE MODELS ARE THE GFS
AT 5.5 IN...ECMWF 2.6 IN...AND GEM 2.8 IN WITH LESSER AMOUNTS ACROSS
THE REST OF THE CWA. THE GFS IS LIKELY INFLUENCED BY CONVECTIVE
FEEDBACK OVER THE MOUNTAINS IN MENDOCINO AND TRINITY COUNTIES AND
THUS HAS BEEN DISCOUNTED FOR NOW. HAVE TRENDED UP ON QPF AND POPS
CONSIDERING THE MODEL CONSISTENCY.

RAIN WILL INCREASE FRIDAY MORNING FROM NORTH TO SOUTH AS THE UPPER
LOW MOVES SOUTH OFF THE COAST. UPPER LEVEL DIFFLUENCE...A
SHORTWAVE ROTATING INTO THE AREA FROM THE SOUTH AROUND THE PARENT
UPPER LOW AS IT SHIFTS SOUTH JUST OFF THE COAST...AND A
STRENGTHENING SURFACE LOW PRESSURE SYSTEM DEVELOPING OFF THE COAST
OF CENTRAL CALIFORNIA ALL INDICATE RAIN INTENSIFYING ACROSS THE
SOUTHERN HALF OF THE CWA FRIDAY NIGHT. THE UPPER LOW WILL STALL
OFF THE CENTRAL CALIFORNIA COAST SATURDAY BEFORE SHIFTING NORTHEAST
ACROSS CALIFORNIA DURING THE DAY SUNDAY INTO EARLY MONDAY. VORTICITY
LOBES ROTATING AROUND THE UPPER LOW FROM THE SOUTHEAST AND EAST ON
SUNDAY INTO SUNDAY NIGHT WILL LIKELY IGNITE SHOWER AND POSSIBLY
THUNDERSTORM ACTIVITY OVER THE INTERIOR WHICH WILL MOVE TOWARD THE
NORTHWEST. THE MOST RECENT 18Z GFS BRINGS THE SHOWERS/STORMS ALL
THE WAY TO THE COAST EARLY MONDAY MORNING. BY MONDAY AFTERNOON THE
UPPER LOW WILL BE SHIFTING OUT OF THE AREA TO THE NORTHEAST
RESULTING IN A DRYING AND WARMING TREND THROUGH MIDDLE WEEK.

&&

.AVIATION...VFR IS EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS, WITH
ONLY LIMITED VSBY REDUCTIONS IN THE COASTAL AREAS LATE OVERNIGHT.
THIS WILL BE A RESULT OF PERIODS OF RAIN MOVING INTO THE REGION.
DURING THE AM HOURS OF FRI. THUS MVF IS IN THE FORECAST FOR ACV AND
CEC. BFG

&&

.MARINE...LIGHT TO MODERATE WINDS CONTINUE THROUGH THE FORECAST
WATERS RIGHT ON THROUGH MON. LONG PERIOD S SWELL WILL BE DECAYING
TONIGHT AND FRI, AND SHOULD BE OUT OF THE AREA BY SAT AFTERNOON. WNW
SWELL WILL REMAIN LOW, IN THE 3 TO 5 FT RANGE, TONIGHT INTO FRI, BUT
WILL BE BUILDING OVER THE WEEKEND BY A COUPLE OF FEET. OVERALL,
LOOKS LIKE A FAIR WEEKEND ON THE WATER, DESPITE RAIN. ANOTHER LONG
PERIOD S SWELL LOOKS TO BE ON THE WAY FOR TUE OR WED NEXT WEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 2, 5:53 PM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
553 PM PDT THU JUN 2 2011

CAZ001>004-076-040100-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
553 PM PDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SIGNIFICANT SYSTEM WILL BRING RAINFALL BETWEEN 1 AND 3 INCHES
FRIDAY THROUGH MONDAY ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA. THE PERIODS OF HEAVIEST RAINFALL WILL BE FRIDAY NIGHT INTO
EARLY SATURDAY MORNING AND THEN AGAIN SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT. ADDITIONALLY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
SUNDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.